Alert archive / California / Beach Hazards Statements in 2022
Beach Hazards Statement 14, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this beach hazards statement at Nov 12, 2022, 5:08 AM PST for 6 counties in California. It took effect at Nov 13, 2022, 10:00 AM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2022, 5:08 AM PST (13:08 UTC)
- In effect from
- Nov 13, 2022, 10:00 AM PST
- Expired
- Nov 14, 2022, 10:00 AM PST
- In force
- 24 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 13:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 1.1 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
835 WHUS46 KMTR 121308 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 508 AM PST Sat Nov 12 2022 CAZ006-505-509-530-122300- /O.NEW.KMTR.BH.S.0014.221113T1800Z-221114T1800Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast- Southern Monterey Bay and Big Sur Coast- 508 AM PST Sat Nov 12 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * WHAT...Increased risk of sneaker waves and strong rip currents along the coast, especially for northwest facing beaches. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast, Southern Monterey Bay and Big Sur Coast. * WHEN...From 10 AM PST Sunday to 10 AM PST Monday. * IMPACTS...Large, unexpected waves can run-up far onto the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
6 follow-up statements
728 WHUS46 KMTR 122107 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 107 PM PST Sat Nov 12 2022 CAZ006-505-509-530-130600- /O.CON.KMTR.BH.S.0014.221113T1800Z-221114T1800Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast- Southern Monterey Bay and Big Sur Coast- 107 PM PST Sat Nov 12 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * WHAT...Increased risk of sneaker waves and strong rip currents along the coast, especially for northwest facing beaches. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast, Southern Monterey Bay and Big Sur Coast. * WHEN...From 10 AM PST Sunday to 10 AM PST Monday. * IMPACTS...Large, unexpected waves can run-up far onto the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
842 WHUS46 KMTR 130422 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 822 PM PST Sat Nov 12 2022 CAZ006-505-509-530-131300- /O.CON.KMTR.BH.S.0014.221113T1800Z-221114T1800Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast- Southern Monterey Bay and Big Sur Coast- 822 PM PST Sat Nov 12 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * WHAT...Increased risk of sneaker waves and strong rip currents along the coast, especially for northwest facing beaches. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast, Southern Monterey Bay and Big Sur Coast. * WHEN...From 10 AM PST Sunday to 10 AM PST Monday. * IMPACTS...Large, unexpected waves can run-up far onto the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
347 WHUS46 KMTR 131241 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 441 AM PST Sun Nov 13 2022 CAZ006-505-509-530-132300- /O.CON.KMTR.BH.S.0014.221113T1800Z-221114T1800Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast- Southern Monterey Bay and Big Sur Coast- 441 AM PST Sun Nov 13 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 AM PST THIS MORNING THROUGH MONDAY MORNING... * WHAT...Increased risk of sneaker waves and strong rip currents along the coast, especially for northwest facing beaches. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast, Southern Monterey Bay and Big Sur Coast. * WHEN...From 10 AM PST this morning through Monday morning. * IMPACTS...Large, unexpected waves can run-up far onto the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
642 WHUS46 KMTR 132219 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 219 PM PST Sun Nov 13 2022 CAZ006-505-509-530-141300- /O.CON.KMTR.BH.S.0014.000000T0000Z-221114T1800Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast- Southern Monterey Bay and Big Sur Coast- 219 PM PST Sun Nov 13 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...Increased risk of sneaker waves and strong rip currents along the coast, especially for northwest facing beaches. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast, Southern Monterey Bay and Big Sur Coast. * WHEN...From 10 AM PST this morning through Monday morning. * IMPACTS...Large, unexpected waves can run-up far onto the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
626 WHUS46 KMTR 141245 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 445 AM PST Mon Nov 14 2022 CAZ006-505-509-530-141800- /O.CON.KMTR.BH.S.0014.000000T0000Z-221114T1800Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast- Southern Monterey Bay and Big Sur Coast- 445 AM PST Mon Nov 14 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Increased risk of sneaker waves and strong rip currents along the coast, especially for northwest facing beaches.. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast, Southern Monterey Bay and Big Sur Coast. * WHEN...Until 10 AM PST this morning. * IMPACTS...Large, unexpected waves can run-up far onto the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
452 WHUS46 KMTR 141801 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 1001 AM PST Mon Nov 14 2022 CAZ006-505-509-530-141915- /O.EXP.KMTR.BH.S.0014.000000T0000Z-221114T1800Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast- Southern Monterey Bay and Big Sur Coast- 1001 AM PST Mon Nov 14 2022 ...BEACH HAZARDS STATEMENT HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this beach hazards statement went out at Nov 12, 4:34 AM PST, 34 minutes earlier.
Area forecast discussion, Nov 12, 4:34 AM PST, 34 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
434 AM PST Sat Nov 12 2022
.SYNOPSIS...A slight chance of light rain will remain possible
through Saturday, particularly north of the Golden Gate as a weak
front moves through the region. Otherwise, continued cold to
chilly mornings, unseasonably cool afternoons, and dry weather to
persist into next week.
&&
.DISCUSSION...as of 02:48 AM PST Saturday...A weak frontal
boundary is dropping southward across the North Bay early this
morning and will eventually move through the remainder of the Bay
Area by sunrise. While minimal, this system is producing light
rain over this region with many sites picking up a few hundredths
of an inch. As such, cannot rule out some light rain moving across
the San Francisco Bay Area through the morning, yet any
precipitation will also be light with minimal impacts expected. An
increase in cloud cover associated with the frontal boundary has
also resulted in slight warming where sky conditions were
previously clear. Overall, this will keep temperatures slightly
warmer compared to previous mornings.
A weak disturbance to on the tail of the frontal passage will bring
a slight chance of precipitation back to the North Bay this
afternoon and potentially into the evening. However, any
precipitation will again be light in nature with locations south of
the Golden Gate likely to remain dry. Temperatures this afternoon
will only warm into the mid 50s to lower 60s. As the mid/upper level
low shifts inland over Nevada on Sunday, brief offshore winds will
develop over the higher terrain of interior portions across the Bay
Area. That said, winds are likely to remain light with no
significant impacts expected as a result.
Another weak mid/upper level system will follow a similar track and
move across the Bay Area late Sunday into Monday. This system is
likely to be dry as it passes over the region and then pushes inland
to the east. As such, another around of slightly stronger offshore
winds will develop late Monday into Tuesday. Wind speeds do not
appear to be overly strong, yet will be worth monitoring.
Temperatures through the remainder of the weekend and into much of
next week will change little day-to-day. However, sky conditions
will clear in wake of these passing systems allowing for chilly to
cold temperatures during the overnight/morning hours through at
least midweek. As such, we will closely be monitoring the potential
need for any frost and/or freeze products. Daytime temperatures will
remain around 5 to 10 deg F below seasonal averages with only a
slight warming trend around midweek. Otherwise, dry weather
conditions will also prevail beyond the very light precipitation
during the next 12-18 hours.
&&
.AVIATION...as of 4:34 AM Saturday...For the 12Z TAFs. A mix of
VFR/MVFR conditions across the Bay Area, as a weak cold front
moving southward brings light showers. The front is apparent on
night satellite imagery, currently draped over the SF Bay Area. It
is bringing tempo lower vsby and cigs (MVFR). Behind the quick
moving front, expect a return to VFR conditions. Clearing is
already occurring in North Bay, but patchy fog may develop through
the morning.
Moderate to breezy NW winds this afternoon, strongest through
coastal gaps. A weak disturbance over far NorCal may bring
isolated showers to North Bay this evening but confidence is too
low to add to the TAFs. Light winds and mostly VFR Saturday night
with chances for patchy valley fog.
Vicinity of SFO...MVFR with a brief period of -RA/-DZ. Cigs have
lowered to IFR/MVFR. Conditions should return to VFR by 14z-15z.
Light winds currently, becoming breezy later this morning into
afternoon. May see some higher gusts around 20-25 kt in the
afternoon. As a disturbance passes through tonight, may see tempo
cigs around the terminal, but currently low confidence in sub-VFR
conditions.
SFO Bridge Approach...Similar to SFO.
Monterey Bay...VFR. Front is approaching from the north as skies
remain clear. Could see cigs lowering to MVFR 14z-18z with perhaps
some sprinkles. Light winds around the Bay with SE drainage winds
developing in the Salinas Valley this morning. Winds will switch
around to onshore this afternoon. Mostly clear skies expected
through the evening with low clouds possible late tonight. Keeping
TAF VFR tonight, with only low confidence for MVFR.
&&
.MARINE...as of 02:36 AM PST Saturday...A cold front passing over
the waters this morning is bringing fresh northerly winds. Winds
will be locally stronger south of Point Sur this afternoon and
evening with near gale force gusts. More moderate winds expected
tonight into Sunday. Mid period northwest swell builds today while
a new longer period northwest swell arrives Sunday and builds
early next week.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tday...SCA...SF Bay from 3 PM
SCA...Mry Bay from 3 PM
SCA...Pt Arena to Pt Reyes 0-10 nm from 3 PM
SCA...Pt Reyes to Pigeon Pt 0-10 nm from 3 PM
SCA...Pigeon Pt to Pt Pinos 0-10 nm from 3 PM
SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm from 3 PM
SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm from 9 AM
&&
PUBLIC FORECAST: RGass
AVIATION: Lorber
MARINE: Lorber
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaNearby
Beach Hazards Statements in California, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.